Winter Weather, Caledonia
- When
- December 13, 2:00 PM EST to 10:00 PM EST
- Where
- Caledonia forecast zone
- Property damage
- $3,000
- Reported by
- COOP Observer
- Coordinates
- 44.465, -72.102 (the zone’s center; the record gives no point)
An upper level disturbance moved across northern New York and southeast Canada, while a weak surface low moved across southeast Canada during the evening of December 13th. Meanwhile, a surface low tracked from the southeast United States to just south of southern New England on the night of the 13th.
Every event with a place to put it; 15 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BTV wrote it up.
An upper level disturbance moved across northern New York and southeast Canada, while a weak surface low moved across southeast Canada during the evening of December 13th. Meanwhile, a surface low tracked from the southeast United States to just south of southern New England on the night of the 13th. Snow overspread Vermont during the early to mid afternoon of the 13th and ended prior to midnight. Snow accumulations across Vermont were 3 to 6 inches.
Some specific snowfall accumulations included; 5 inches in Eden (Lamoille county), Newport (Orleans county), Brookfield (Orange county) and Springfield (Windsor county) with 4 inches in New Haven (Addison county), St. Johnsbury (Caledonia county), North Underhill (Chittenden county), Morrisville (Lamoille county), Rutland (Rutland county), Northfield (Washington county) and Woodstock (Windsor county).
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before the first event at Dec 13, 1:53 PM EST, 7 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BURLINGTON VT 153 PM EST THU DEC 13 2007 .SYNOPSIS... A SERIES OF UPPER LEVEL TROUGHS OF LOW PRESSURE...ONE PASSING JUST TO OUR SOUTH TODAY AND ONE MOVING ACROSS THE AREA TONIGHT...WILL BRING LIGHT ACCUMULATING SNOWS TO THE NORTH COUNTRY. DRY WEATHER RETURNS TO THE REGION LATE FRIDAY NIGHT INTO SATURDAY. A STRONGER LOW PRESSURE SYSTEM MOVING INTO NEW ENGLAND LATE SATURDAY NIGHT AND SUNDAY WILL HAVE THE POTENTIAL TO BRING WIDESPREAD ACCUMULATING SNOWS ACROSS MUCH OF NEW ENGLAND. && .NEAR TERM /THROUGH TONIGHT/... AS OF 1111 AM EST THURSDAY...PRECIPITATION SHIELD CONTINUES TO ADVANCE NORTHEAST INTO THE REGION LATE THIS MORNING. AREA OF 850 MB FRONTOGENESIS BECOMES MAXIMIZED OVER RUTLAND AND WINDSOR COUNTIES LATER TODAY AND WITH A QUARTER INCH OF PRECIPITATION COMBINED WITH AT 15-20:1 SNOW RATIO...WE SHOULD SEE ABOUT 3 TO 6 INCHES IN THIS AREA. HAVE THEREFORE ISSUED A SNOW ADVISORY ACROSS THIS AREA UNTIL MIDNIGHT TONIGHT. FURTHER NORTH STILL LOOKING LIKE A 1-3 OR 2-4 INCH SNOW EVENT GIVEN SECONDARY TROUGH MOVING ACROSS THE NORTHERN TIER TONIGHT. LIKE THE IDEA OF SCATTERED TO NUMEROUS SNOW SHOWERS AFTER MIDNIGHT TONIGHT WITH THIS TROUGH. REST OF FORECAST IN REAL GOOD SHAPE AND HAVE NOT REALLY MADE ANY OTHER CHANGES TO OVERALL FORECAST. && .SHORT TERM /FRIDAY THROUGH SATURDAY/... AS OF 330 AM EST THURSDAY...PRIMARY LOW WHICH WAS SITUATED OVER THE GREAT LAKES TODAY WILL PASS TO OUR NORTH ON FRIDAY...WILL HAVE TYPICAL NW UPSLOPE FLOW SNOW SHOWERS THROUGH THE DAY. FRIDAY WILL BE THE WARMEST DAY OF THE SHORT TERM WITH HIGHS IN THE MID 30S ACROSS THE VALLEY LOCATIONS AND LOWER 30S IN THE MOUNTAINS. SNOW SHOWERS WILL DECREASE IN COVERAGE AND DIMINISH OVERNIGHT AS THE HIGH BUILDS. WILL HAVE ADDITIONAL LIGHT ACCUMULATION FRIDAY AND FRIDAY NIGHT ACROSS THE HIGHER ELEVATIONS...MAYBE AN INCH OR TWO. HIGH PRESSURE WILL MOVE INTO THE REGION FRIDAY NIGHT AND INTO SATURDAY. WE WILL FINALLY HAVE A COUPLE DRY PERIODS IN A ROW ON FRIDAY NIGHT AND SATURDAY. HIGH PRESSURE WILL THEN BEGIN TO MOVE OUT OF THE AREA SATURDAY AHEAD OF NEXT APPROACHING SYSTEM. THE SURFACE RIDGE WILL LIFT NORTH BRINGING PLENTY OF COLD AIR ACROSS THE REGION AHEAD OF NEXT APPROACHING SYSTEM. HIGH TEMPERATURES SATURDAY WILL ONLY REACH THE UPPER TEENS WITH 850 TEMPS AROUND NEGATIVE 10 ACROSS THE CWA. && .LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/... AS OF 210 AM EST WEDNESDAY...POTENTIAL MAJOR SNOWSTORM CONTINUES ON TRACK FOR LATE SATURDAY NIGHT THROUGH SUNDAY. CLASSIC NOREASTER WITH SFC CYCLONE TRACK FROM NEAR SRN NJ AT 12Z SUNDAY TO NEAR THE CAPE COD CANAL BY SUNDAY AFTERNOON /984MB IN 00Z GFS/ LOOKS NEARLY OPTIMAL FOR HEAVY SNOW ACROSS THE NORTH COUNTRY WITH MESOSCALE BANDING POTENTIAL. RUN-TO-RUN CONTINUITY HAS BEEN GOOD IN MOST OF THE NWP GUIDANCE. WILL FORECAST SNOW LIKELY STARTING AROUND 06Z SUN...AND CATEGORICAL POPS ACROSS CENTRAL/SRN FA ON SUNDAY. SHOULD SEE PERIODS OF MODERATE OR HEAVY SNOW DURING MUCH OF SUNDAY... WITH EXCELLENT DENDRITE GROWTH POTENTIAL PER GFS MODEL SOUNDINGS SHOWING STRONG UVV THROUGH SNOW GROWTH LAYER...LEADING TO POTENTIAL FOR 6+ INCHES OF SNOWFALL. WILL HIGHLIGHT IN MORNING HAZARDOUS WEATHER OUTLOOK. AS LOW PULLS AWAY TO THE NORTHEAST SHOULD SEE SCATTERED SNOW SHOWERS CONTINUING...ESPECIALLY IN THE MTNS...SUNDAY NIGHT INTO EARLY MONDAY. AIR MASS LOOKS COLD WITH DAYTIME HIGHS IN THE UPPER TEENS TO LOW 20S MONDAY INTO TUESDAY. FRESH SNOW PACK COUPLED WITH SFC RIDGE BUILDING OVERHEAD TUESDAY AND WEDNESDAY MORNING SHOULD BRING NUMEROUS READINGS NEAR ZERO...WITH BELOW ZERO LOWS IN THE OUTLYING AREAS. FOLLOWING SUNDAY/S EVENT...NO SIGNIFICANT QPF EVENTS ARE FORESEEN THROUGH THE REMAINDER OF THE EXTENDED PERIOD. && .AVIATION /18Z THURSDAY THROUGH TUESDAY/... THROUGH 18Z FRIDAY...ALL SITES WILL SEE CONDITIONS VARY FROM VFR/MVFR DOWN TO IFR AT TIMES THRU MUCH OF THE FORECAST PERIOD. CEILINGS WILL BEGIN TO LWR AS LGT SNOWFALL DEVLEOPS. VSBY WILL START OFF 3-5SM THEN DROP 00Z-12Z FRIDAY TO MORE 1-3SM...THEN BEGIN TO LIFT TO MORE MVFR AS SNOWFALL MVS E AWAY FROM THE REGION. WINDS MAINLY VARIABLE ATTM...BUT WILL BEGIN TO SHIFT TO MORE S AND W AFT 06Z FRI. HIR TRRN WILL BE OBSCD. 18Z FRIDAY THROUGH TUESDAY...VFR TO MVFR COND FOR MUCH OF FRIDAY INTO SATURDAY...W/ LGT SW POSSIBLE ON FRI. LATE SAT THRU SUNDAY...COND WILL VARY FRON IFR DOWN TO VLIFR AS MOD TO HEAVY SNOWFALL DEVELOPS. POTENTIAL FOR STRONG WIND GUSTS DURING STORM...20-30KTS. FOR MONDAY AND ON TUESDAY VFR TO MVFR COND AS LGT SW PERSIST...ESPECIALLY OVER NORTHERN PORTIONS OF THE REGION. && .BTV WATCHES/WARNINGS/ADVISORIES... VT...SNOW ADVISORY UNTIL MIDNIGHT EST TONIGHT FOR VTZ011-012-019. NY...NONE. && SYNOPSIS...EVENSON NEAR TERM...EVENSON SHORT TERM...JAN LONG TERM...BANACOS AVIATION...JN
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BURLINGTON VT 1136 AM EST THU DEC 13 2007 NYZ026>031-034-035-087-VTZ001>010-016>018-141645- NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON- SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON- WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE- WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE-CALEDONIA- WASHINGTON-WESTERN ADDISON-ORANGE-EASTERN FRANKLIN- EASTERN CHITTENDEN-EASTERN ADDISON- 1136 AM EST THU DEC 13 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL VERMONT...NORTHEAST VERMONT AND NORTHWEST VERMONT. .DAY ONE...THIS AFTERNOON AND TONIGHT LIGHT SNOWS WILL OVERSPREAD THE REGION THIS AFTERNOON AND TONIGHT AND PRODUCE LIGHT ACCUMULATIONS OF SNOW. SNOW AMOUNTS WILL GENERALLY BE IN THE 1 TO 3 INCH RANGE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A SIGNIFICANT SNOWSTORM APPEARS INCREASINGLY LIKELY BEGINNING LATE SATURDAY NIGHT AND CONTINUING THROUGH MUCH OF SUNDAY. A CLASSIC NOREASTER IS EXPECTED TO DEVELOP...WITH A SURFACE LOW TRACKING FROM THE MID-ATLANTIC COASTLINE NORTHEASTWARD TO NEAR CAPE COD DURING THE DAY ON SUNDAY. THE LOW IS EXPECTED TO BE DEEPENING RAPIDLY DURING THE TIME PERIOD...ALLOWING FOR MODERATE TO HEAVY SNOW AT TIMES TO SPREAD NORTHWESTWARD ACROSS THE NORTH COUNTRY. WHILE IT IS TOO SOON TO PREDICT EXACT SNOWFALL AMOUNTS... SIGNIFICANT TRAVEL IMPACTS AND THE POTENTIAL FOR 6 INCHES OR MORE OF SNOWFALL BY EARLY SUNDAY EVENING IS POSSIBLE BASED ON PRESENT INDICATIONS. PLEASE STAY TUNED TO THE NATIONAL WEATHER SERVICE FORECASTS AND POTENTIAL WATCHES AND WARNINGS FOR THIS SYSTEM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VTZ011-012-019-141645- WESTERN RUTLAND-WINDSOR-EASTERN RUTLAND- 1136 AM EST THU DEC 13 2007 ...SNOW ADVISORY IN EFFECT UNTIL MIDNIGHT EST TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN VERMONT. .DAY ONE...THIS AFTERNOON AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SNOW ADVISORY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A SIGNIFICANT SNOWSTORM APPEARS INCREASINGLY LIKELY BEGINNING LATE SATURDAY NIGHT AND CONTINUING THROUGH MUCH OF SUNDAY. A CLASSIC NOREASTER IS EXPECTED TO DEVELOP...WITH A SURFACE LOW TRACKING FROM THE MID-ATLANTIC COASTLINE NORTHEASTWARD TO NEAR CAPE COD DURING THE DAY ON SUNDAY. THE LOW IS EXPECTED TO BE DEEPENING RAPIDLY DURING THE TIME PERIOD...ALLOWING FOR MODERATE TO HEAVY SNOW AT TIMES TO SPREAD NORTHWESTWARD ACROSS THE NORTH COUNTRY. WHILE IT IS TOO SOON TO PREDICT EXACT SNOWFALL AMOUNTS...SIGNIFICANT TRAVEL IMPACTS AND THE POTENTIAL FOR 6 INCHES OR MORE OF SNOWFALL BY EARLY SUNDAY EVENING IS POSSIBLE BASED ON PRESENT INDICATIONS. PLEASE STAY TUNED TO THE NATIONAL WEATHER SERVICE FORECASTS AND POTENTIAL WATCHES AND WARNINGS FOR THIS SYSTEM. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO RELAY ANY SNOW AMOUNTS TO THE NATIONAL WEATHER SERVICE. EVENSON
The national radar mosaic for the moment the first event began.
16 winter weather. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Vermont in 2007Every state in 2007This day in weather historyWarnings in Vermont, December 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 69858, 69859, 69860, 69861, 69862, 69863, 69864, 69865, 69867, 69868, 69869, 69870, 69871, 69873, 69874, 69875.